MAUDE Adverse Event Report: SYNTHES BRANDYWINE TI SNAP-ON OPEN PARALLEL CONNECTOR 5.5MM/6.0MM; ORTHOSIS, PEDICL SPINAL FIXATION

SYNTHES BRANDYWINE TI SNAP-ON OPEN PARALLEL CONNECTOR 5.5MM/6.0MM; ORTHOSIS, PEDICL SPINAL FIXATION
Model Number 04.633.401
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Additional product codes: nkb, mnh, kwq, kwp.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.A device history record (dhr) review was performed.He report indicates that the: part# 04.633.401, lot# 6693444.Manufacturing site: (b)(6).Manufacturing date: 02-feb-2017.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that revision surgery was completed on (b)(6) 2017.The patient was implanted with synthes click x and pangea screws as well as depuy screws more than 5 years ago.The entire construct is from t-11 to l-5.The patient was then implanted with matrix connectors and rods to join together the synthes and depuy screws on (b)(6) 2017.The patient was involved in a car accident on an unknown date and presented with pain.He followed up with the surgeon in the beginning of (b)(6) and it was discovered that the connectors disconnected from the rods on the l-2 to l-3.The patient was revised with a synthes transitional rod and the locking caps were replaced.The surgery was completed successfully with no report of patient harm.There are 2 devices in this complaint concomitant devices reported: rods (part# 04.620.160, lot# 1526511, quantity 2), depuy spine screws (part # 1791-71-085, lot# bdht1sy, quantity 1).This report is 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A device history record (dhr) review, device inspection, functional test and drawing review were performed as part of this investigation.The two connectors were received in the fully loosened position with surface wear consistent with implant and explant.When tested with the returned rods the connectors could each be attached and tightened.Once in the tightened position no movement was observed; the rods were retained as intended.The inner surfaces of the clamps were in good condition with only minor wear.Thus, as no functional issue was identified, the complaint condition for this device is unconfirmed and could not be replicated.Relevant drawings, reflecting the current and manufactured revision, were reviewed.Per the reviewed component drawings the inner cylindrical surfaces are bead blasted and are specified as ¿dimensions apply prior to finishing operation.¿ thus, dimensional inspection of the inner radius of the components to the print is not applicable for this feature.In lieu of a dimensional check, the devices were functionally tested with the mating rods and found to function as intended.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined as circumstances surrounding the event are unknown and the complaint condition could not be replicated.It was reported that the patient was involved in a car accident on an unknown date and presented with pain.The forces experienced by the construct during this event and subsequently the impact on the complaint condition are unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI SNAP-ON OPEN PARALLEL CONNECTOR 5.5MM/6.0MM
Common Device Name
ORTHOSIS, PEDICL SPINAL FIXATION
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key6924007
Report Number2530088-2017-10296
Device Sequence Number19029489
Product Code MNI
UDI-Device Identifier10705034746753
UDI-Public(01)10705034746753(10)6693444
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.633.401
Device Catalogue Number04.633.401
Device Lot Number6693444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight83